Announcement

Collapse
No announcement yet.

pain meds tht wont make u gain weight

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    #16
    I have been merrily using Lyrica for 8 years and maybe it is time to revisit Neurontin. The monthly savings alone would allow me to hit the 'Bucks for a Vente Latte every day. I get more pleasure out of a good coffee than paying for an expensive drug.

    Okay, HLH, or anyone else who has gone from 300mg/day Lyrica back to Neurontin - here is a question for you....
    How would you go about converting from Lyrica 100 TID to Neurontin? Do I take both for a while or just go for it. What daily amount of Neurontin to start with maybe 1 or 2 grams/daily?

    Comment


      #17
      Originally posted by arndog View Post

      Okay, HLH, or anyone else who has gone from 300mg/day Lyrica back to Neurontin - here is a question for you....
      How would you go about converting from Lyrica 100 TID to Neurontin? Do I take both for a while or just go for it. What daily amount of Neurontin to start with maybe 1 or 2 grams/daily?
      Hi there,

      If you are thinking about a switch, the general rule is...

      50mg Lyrica = 300mg Neurontin (gabapentin)

      So your dose of Lyrica is = 1800mg of gabapentin or 600mg TID. This is a moderate dose of gapapentin, so there's room to increase in the future. My Dad takes 900mg TID.

      You should chat with your doc to decide how to do the switch, depending on how tolerant you seem to be with med changes. Most recently, I have heard of Docs switching in just one day. Since the medicines are so similar molecularly, just stop Lyrica tomorrow and start gabapentin at the full/equivalent dose. When my Mom switched from gabapentin to Lyrica (the opposite way....), she did it in one day. No problems, and she was on higher doses then you are (Lyrica 450mg total). But she found Lyrica didn't work for her so she eventually tapered off it.

      However, I know it is also common to taper down on Lyrica, while titrating gabapentin up. Making a change in dose every 3 days is pretty standard. So you have a more prolonged cross-over phase. There is no strict recommended increment for this cross-over. But decreasing by 50-150mg of Lyrica every 3 days while adding gabapentin 300-900mg seems reasonable to me.

      Comment


        #18
        Thank you HLH. Just the info I was looking for.... That change would free up 100 dollars a month approximately. 3 dollars a day, could by a tall starbucks latte per day.

        Comment


          #19
          Hey Arndog,
          I would recommend going slow. I tried to switch from Lyrica to Gabapentin, and it was a bit of a rough ride. Nero pain was definitely more noticeable, and personally I had some withdraw issues (trouble sleeping mostly) but more significant for me was the side effects of the Gabapentin dose.
          I was on 150mg of Lyrica 3x a day, and I tried switching one does at a time to 600mg Gabapentin. I had to split that up into two 300mg doses because 600 all at once gave me a bit of a racing heartbeat and trouble catching my breath. It was subtle enough that I didn't make the connection right away, but it was like clockwork about 25 minutes after I took the 600mg I suddenly felt like I had just jogged around the block.
          That said, I'm strongly considering going back to the Lyrica. I made it down to 1 dose a day while bumping up the Gabapentin to 300x6, and I can't tell you how much I look forward to that Lyrica capsule at the end of the day. Nero pain relief is significantly better in my experience.
          Good luck! I hope you get those lattes!
          -Taziar

          Comment


            #20
            Lyrica seems to be putting weight on me.
            Alan

            Proofread carefully to see if you any words out.

            Comment


              #21
              whats in lyricato cause the weight gain does it make u eat more
              to alcohol the cause of-and solution to-all of lifes problems [homer simpson]

              Comment


                #22
                There isn't anything "in" Lyrica to cause weight gain. But everyone has different reactions to medications. Some reactions can include increased appetite, decreased appetite, increased or decreased thirst, water retention, and these can lead to weight changes.
                Board Member of Assistance Dog Advocacy Project working in Education. Feel free to ask me any service dog questions!

                I am not paralyzed. I have a genetic connective tissue disorder with neuro complications and a movement disorder.

                Comment

                Working...
                X